Alert archive / Kentucky / Flash Flood Warnings in 1997
Flash Flood Warning 72, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 28, 1997, 6:30 PM EDT for Clay County, Leslie County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 1997, 6:30 PM EDT (22:30 UTC)
- Expired
- Aug 28, 1997, 8:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Clay County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 282229 FFWJKL KYC051-131-290030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 630 PM EDT THU AUG 28 1997 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 830 PM EDT FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTHEAST KENTUCKY ...CLAY ...LESLIE NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED THAT AROUND 2 INCHES OF RAIN HAS FALLEN IN A ONE-HOUR PERIOD ALONG THE CLAY-LESLIE COUNTY BORDER. ADDITIONAL THUNDERSTORMS WILL MOVE OVER THE AREA AND THE THREAT FOR FLASH FLOODING IS INCREASING. SMALL STREAMS AND CREEKS WILL RISE QUICKLY AND WILL LIKELY EXCEED BANKFULL LEVELS. THE HEAVIEST RAIN HAS FALLEN AROUND ROARK AND NEAR THE UPPER JACKS BRANCH. TRIBUTARIES OF THE RED RIVER ALONG THE CLAY AND LESLIE COUNTY LINE MAY EXPERIENCE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. SES/SMG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:04 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 28, 3:04 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 303 PM EDT THU AUG 28 1997 WEAK FRONTAL BOUNDARY CONTINUING TO STIR OUR UNSTABLE BUT RELUCTANT ATMOSPHERE INTO SCT SHRA/TSRA...MAINLY EAST OF OUR AREA. ALTHOUGH MICROSWIS IS DOWN...VIS SAT PIX OFF THE NET SHOW ANOTHER CONVERGENCE LINE WELL TO THE NORTH OVER OHIO. WE MAY NEED TO KEEP A 20/30 POP IN FOR THE EVENING HOURS AS WE SHOULD SEE MORE DEVELOPMENT UNTIL WE LOSE DIURNAL HEATING. FORECAST BECOMES MORE STRAIGHTFORWARD AFTER THAT AS THE MODELS SHOW THE HIGH PRESSURE WELL TO THE NORTH RIDGING INTO KENTUCKY AND PUSHING DRIER AIR WITH OUR DEWPOINTS DROPPING ABOUT 10 DEGREES. ALTHOUGH SOMETIMES IT/S TOUGH TO GET SUCH DRIER AIR INTO SOUTHEAST KENTUCKY... WITH NORTH GRADIENT ADVECTING DRIER AIR FROM ONLY AS FAR NORTH AS THE GREAT LAKES REGION THIS SEEMS REASONABLE. RUNNING A LITTLE BEHIND AGAIN. WRKZFP LOOKS GOOD...NO CHANGES TO SUGGEST. JKL 63/83/60/82 2000 LOZ 63/84/58/83 2000 RAB
Nearby
Flash Flood Warnings in Kentucky, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.